MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV07F180/80
Medical Device Problem Codes Retraction Problem (1536); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 12-10mm amplatzer duct occluder was selected for a procedure using a 7f amplatzer torqvue delivery system to treat a patent ductus arteriosus.During deployment the occluder moved to the pulmonary side.An attempt was made to partially re-capture the occluder and re-deploy, however the occluder could not be partially re-captured to the delivery system.Upon the third attempt to re-capture the occluder, the occluder prematurely detached from the delivery cable and embolized to the right pulmonary branch.The patient remained hemodynamically stable throughout the procedure but was noted to have lost a small amount of blood.The patient was transferred to surgery to remove the occluder.The patient status was stable.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 12-10mm amplatzer duct occluder was selected for a procedure using a 7f amplatzer torqvue delivery system to treat a patent ductus arteriosus (pda).The pda was measured at 21.6mm.The sizing of the device was determined with intracardiac echocardiography (ice).Fluoroscopy and ice were used during the procedure.During deployment the occluder moved to the pulmonary side.An attempt was made to partially re-capture the occluder and re-deploy, however the occluder could not be partially re-captured to the delivery system.Upon the third attempt to re-capture the occluder, the occluder prematurely detached from the delivery cable and embolized to the right pulmonary branch.The patient remained hemodynamically stable throughout the procedure but was noted to have lost a small amount of blood.The patient was transferred to surgery to remove the occluder.The patient status was stable.
 
Additional Manufacturer Narrative
An event premature separation of device and an event of retraction problem during the procedure were reported.Information from the field indicated that the device was sized using intracardiac echocardiography (ice), and the device were prepared per ifu.The field also indicated that the patient does not have tortuous anatomy, and no resistance advancing the delivery system through the patient anatomy.Information from the field indicated that attempts made to partially re-capture and during the 3rd attempt of recapture, the occluder prematurely detached from the delivery cable.A returned device assessment could not be performed since the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported premature separation of device could not be conclusively determined.The reported retraction problem could be due to multiple times of re-capturing the device.However, this cannot be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21977856
Report Number2135147-2025-02403
Device Sequence Number13058472
Product Code DQY
UDI-Device Identifier00811806010793
UDI-Public(01)00811806010793(17)270228(10)10274756
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ITV07F180/80
Device Catalogue Number9-ITV07F180/80
Device Lot Number10274756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12-10MM AMPLATZER DUCT [9-PDA-007 LOT: 10400068]
Patient Age5 YR
Patient SexMale
Patient Weight22 KG